Jump to content

RebeccaofZenda: Coping with Akathisia


RebeccaofZenda

Recommended Posts

RebeccaofZenda

Hi,

 

Following a rapid (lesson learned) taper from Mirtazapine approx 5 months ago, I have been suffering from persistent Akathisia.  This has been by far the most horrendous and distressing of a long line of side effects.  It appeared 5 weeks after coming off meds and appeared to subside and become less intense, thus some quality of life returned.  Over the last couple of weeks it has intensified and I am once again in its awful grip, constantly pacing, crying, feeling agitated with a return of those terrible feelings of grief and despair.

 

I have seen three different doctors, none of whom have ever heard of Akathisia, so I have had to do my own research (thank heavens for forums like this one).  I have managed to get an appointment with a neuropsychiatrist in a couple of weeks, so really hoping to at least have a conversation with someone who actually understands what this is!

 

The downside of doing your own research is that I have been left feeling scared to death about the various stories of different types of Akathisia (acute, chronic, withdrawal and tardive) and whether it is likely to resolve.  I'm hoping fellow sufferers out there can offer some support and share their knowledge and experiences with me, as there doesn't seem to be that many treatments available for withdrawal Akathisia.

 

I am currently not taking any meds for this (tried Propranalol but it gave me heartburn).  I've also been prescribed benzodiazapines for agitation but I'm now so reluctant to take any meds that may aggravate or prolong this side effect.  I am also reluctant to take anything that will lead to a further withdrawal process in the future.

 

On the plus side, all other withdrawal symptoms have gradually faded away (high anxiety, extreme claustrophobia, panic attacks, hot flashes, stomach upsets and insomnia). 

 

Thank you for your support   

Edited by ChessieCat
Added drug/symptom tags

Early Oct 2015 started 15mg Cypralex.

Mid Dec 2015 switched to 15mg Sertraline.

Early Feb 2016 switched to 15mg Mirtazapine.  Late March changed dose to 30mg.

Early May Mirtazapine dose increased to 45mg.

Late May 2016 did rapid (2 week) taper off 45mg Mirtazapine.

2005 prescribed Lansoprazole and Domperidone for reflux disease to present day.   

Mar 2015 switched Domperidone to Metoclopramide for reflux disease

Early Aug 2016 stopped Metoclopramide after researching that long term use can lead to Akathisia and Tardive Dyskinesia.

Present day only taking Lansoprazole.

Link to post

Wonderful that the other symptoms are gradually fading and you can be sure that this will fade as well . Just keep positive I know its sometimes hard but you will get through this

Link to post
  • Moderator Emeritus

Hi Rebecca and welcome to SA,

 

So that we have your drug history Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking.

 

I've added tags to your topic which appear at the top of the page.  If you click on any of them it will bring up other posts with that tag.

 

Another tip for searching the site is to use a search engine and type in survivingantidepressants.org + topic.

 

Here's a discussion of weighted-blankets-for-restlessness-akathisia

 

Fresh is one member that has had to deal with akathisia.

 

 

You can ask questions here in your Intro/Update topic and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • 1 month later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy